Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 7, 2017, 2:07 PM MST. It took effect at Mar 8, 2017, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 2:07 PM MST (21:07 UTC)
- In effect from
- Mar 8, 2017, 11:00 AM MST
- Expired
- Mar 8, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
904 WWUS75 KPIH 072107 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 PM MST Tue Mar 7 2017 IDZ020-021-081100- /O.NEW.KPIH.WI.Y.0007.170308T1800Z-170309T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 207 PM MST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Wednesday. * IMPACTS/TIMING...Strong southwesterly winds will develop by Wednesday afternoon. Expect strong cross winds along Highways 20 and 26 from Blackfoot to Idaho Falls, and along Interstate 86. * WINDS...Southwest around 25 mph with gusts to 45 mph. * LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls, Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
3 follow-up statements
564 WWUS75 KPIH 080932 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 232 AM MST Wed Mar 8 2017 IDZ020-021-082200- /O.CON.KPIH.WI.Y.0007.170308T1800Z-170309T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 232 AM MST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * IMPACTS/TIMING...Strong southwesterly winds will develop by Wednesday afternoon. Expect strong cross winds along Highways 20 and 26 from Blackfoot to Idaho Falls, and along Interstate 86. * WINDS...Southwest around 30 mph with gusts to 45 mph. * LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls, Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
094 WWUS75 KPIH 082000 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 100 PM MST Wed Mar 8 2017 IDZ020-021-090200- /O.CON.KPIH.WI.Y.0007.000000T0000Z-170309T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 100 PM MST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS/TIMING...Strong southwesterly winds will continue into the evening. Expect strong cross winds along Highways 20 and 26 from Blackfoot and Idaho Falls to INL, and along Interstate 86. * WINDS...Southwest 25 to 30 mph with gusts to 45 mph. * LOCATIONS...Idaho Falls, Pocatello, Chubbuck, American Falls, Blackfoot, INL, Rexburg, Mud Lake, Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
040 WWUS75 KPIH 090153 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 653 PM MST Wed Mar 8 2017 IDZ020-021-090300- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-170309T0200Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 653 PM MST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds were beginning to drop off across the Snake River Plain this evening and thus the wind advisory will be allowed to expire at 7 PM MST this evening. Elevated speeds of 25 to 30 mph were still evident across INL but are expected to drop below 20 mph by around midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:50 PM MST, 17 minutes earlier.
Area forecast discussion, Mar 7, 1:50 PM MST, 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 150 PM MST Tue Mar 7 2017 .SHORT TERM...Tonight through Thursday night. Active pattern continues across the region with another system expected to moving into the region this afternoon. This system will bring a round of light precipitation to the Magic Valley and Snake Plain but heavy snow to the central Idaho mountains and upper Snake highlands above 6000 feet. Also expect winds to increase tonight and on Thursday so blowing and drifting snow may be a problem for those areas. Winter storm warnings are in effect for the central Idaho mountains where 6 to 12 inches is possible above 6000 feet and winter weather advisories are in effect for the upper Snake highlands where 4 to 8 inches is likely through noon Wednesday. Meanwhile a wind advisory is in effect for the Snake Plain where we may see wind gusts to 45mph are possible especially around INL. Models show the high elevation snow never truly ending, just letting up some Wednesday afternoon and evening. Another round of heavy snow arrives late Wednesday night and Thursday which will continue into Friday. However temperatures will be warming considerably and snow levels by Thursday will be well above 7000 feet. Valle .LONG TERM...Friday through next Tuesday. Forecast model guidance continues to suffer from poor continuity from run to run...and this leads to an overall lower than average confidence in forecast details in the long term portion of the forecast. The good news is that most recent changes in guidance are consistent from model to model. Mountain snow expected to gradually wind down on Friday with a trend towards dry conditions for Saturday beneath a building weak high pressure ridge. Guidance brings next round of precipitation into the region Saturday night into Sunday, with precipitation focused mainly over the mountains. Weak high pressure brings drier conditions for earlier next week before the next wave of moisture arrives by mid-week. Temperatures forecast to be above average through the period. Freezing levels on Friday around 7,000-7,500 feet elevation then falling to 5,500 to 6,000 feet Saturday. With warmer southwest flow re-establishing itself early next week freezing levels rise back to around 7,000 feet elevation once again. Any lingering valley snow will continue to melt. Good news is that at this time no significant valley precipitation expected, outside of perhaps the Wood River Valley. AD/Valle && .AVIATION...Periods of showers expected through the period with variable CIG/VIS. VFR CIGS currently for BYI and PIH...although -SHRASN late this afternoon may bring CIGS down to MVFR, particularly at PIH, with briefly IFR possible. Expect mainly RA at BYI with SHSN at PIH gradually trending towards more RA as warmer air continues to move in. CIGs should be lower at IDA through the period compared to PIH or BYI w/ moist up-valley flow -- mainly MVFR to occasional IFR. SN expected for KSUN, although may back up the onset of lower CIG/VIS to closer to 00Z. Currently carrying CIGs falling below airfield minimums by 23Z but may make this an hour or two later based on latest trends. Expect MVFR/IFR CIGs to continue at DIJ in -SHSN. Otherwise, breezy SW winds to continue across the Snake Plain sites through the period, with gusts 25-30KT, particularly at IDA. Strong SW winds exist aloft, so for any site whose surface winds slacken overnight, could certainly see some LLWS issues with 40KTs around 2,000ft AGL. AD/Valle && .HYDROLOGY...Flood advisories continue for southern Minidoka county where rapid snowmelt continues to produce problems. Also a flood advisory is in effect for the Darlington area in Custer county from an ice jam. Models show best potential for snowmelt will be in Lincoln county, northern Minidoka, and perhaps southern Custer near Carey. However, don't expect the more significant snowmelt to occur until Thursday so will hold off on issuing any additional hydrologic products at this time. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 7 PM MST Wednesday for IDZ020-021. Winter Storm Warning until 11 AM MST Wednesday for IDZ018-031. Winter Weather Advisory until 11 AM MST Wednesday for IDZ019. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:20 PM MST | Areal Flood Advisory | PIH | Butte | 24 hr |
| Mar 7, 10:59 AM MST | Winter Storm Warning | PIH | 16 hr | |
| Mar 7, 10:59 AM MST | Winter Weather Advisory | PIH | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.